MAUDE Adverse Event Report: ARTHROCARE CORP. SPEEDSTITCH DEVICE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ARTHROCARE CORP. SPEEDSTITCH DEVICE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Catalog Number OM-7000
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/19/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there is an issue with the device, the lever is not closing and opening.No patient injuries or delay were reported.Procedure was finished with a competitor device.
 
Additional Manufacturer Narrative
The reported speedstitch device, intended for use in treatment, was returned for evaluation.A relationship between the device and reported incident was not established.From the information provided, ¿the lever is not closing and opening.¿ customer¿s complaint was not confirmed.Visual evaluation shows the device with tooling marks on the barrel windows and clamp tube.Functional test was performed on the returned device and the device was able to function as expected.A needle and suture cartridge were used for functional test.The device was able to take in the needle and suture cartridge with no issues.The needle was fired thru foam used to replicate tissue and was able to capture and pass a stitch with no problem.The needle and clamp levers actuated as intended.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: (1) normal wear and tear.(2) excessive force (3) incorrect needle loading/ unloading technique and tools which can result in damaged handle.Careful attention should be made to assure that excessive force is not placed on this instrument.Always actuate the speedstitch suturing device without a suture cartridge prior to clinical use.This will ensure that the tissue jaw lever, ratchet release button, and needle driver lever are functioning properly.Repeated processing of this instrument has minimal effect on product lifetime and function.Visible deterioration such as corrosion or damage resulting from wear and tear or handling is cause for retirement of the instrument from further use.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
SPEEDSTITCH DEVICE
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key8410136
Report Number3006524618-2019-00137
Device Sequence Number1473571
Product Code GAT
UDI-Device Identifier00817470001402
UDI-Public00817470001402
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K042031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberOM-7000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/19/2019
Supplement Date Received by Manufacturer05/06/2019
Initial Report FDA Received Date03/11/2019
Supplement Report FDA Received Date05/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1